It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-10-2004, 03:55 AM   #1
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 133
heitara HB User
Potassium Citrate

Sorry if I post this here along with posting it in the kidney board but it seems that in there the ladies are a lot lazier (Andrea and I do nothing but posting and answering to each other, lol), and it also seems that problems related to urinary infections or kidney stones are connected to the peri.
My doctor put me on some potassium/magnesium/calcium citrate for my oxalate kidney stones. I would like to know if some of you use this and if you too had a sensation of gastritis and some diarrhea right after having taken the citrate. I had a rough morning and my stomach is upside down now, lol.
I would also like to know, since my doctor is away at the moment, if the potassium or magnesium contained in the citrate is enough for the body or if I should go on taking my magnesium potassium suplements. I take 500 mg magnesium a day plus 80 mg potassium.
Thanks for any tip...
Carla
__________________
Carla

"I'm not young enough to know everything". O. Wilde

 
Old 09-10-2004, 06:35 AM   #2
Senior Veteran
(female)
 
Join Date: Mar 2004
Location: Chicago, Illinois
Posts: 2,124
ainfante HB Userainfante HB Userainfante HB User
Re: Potassium Citrate

Quote:
Originally Posted by heitara
Sorry if I post this here along with posting it in the kidney board but it seems that in there the ladies are a lot lazier (Andrea and I do nothing but posting and answering to each other, lol), and it also seems that problems related to urinary infections or kidney stones are connected to the peri.
My doctor put me on some potassium/magnesium/calcium citrate for my oxalate kidney stones. I would like to know if some of you use this and if you too had a sensation of gastritis and some diarrhea right after having taken the citrate. I had a rough morning and my stomach is upside down now, lol.
I would also like to know, since my doctor is away at the moment, if the potassium or magnesium contained in the citrate is enough for the body or if I should go on taking my magnesium potassium suplements. I take 500 mg magnesium a day plus 80 mg potassium.
Thanks for any tip...
Carla

Hi Carla:
I don't really know if you should take the extra mag/pottasium with the meds your doctor gave you, you should discuss this with him. It's a good thing he put you on this, cause that is what causes kidney stones, the mineral inbalance. Anyways, Snodove (screenname) her name is Polly is experienced with the Potassium cause she has the same kind of stones you have. I don't know what causes my stones yet. Hope this helps. YOu don't want to overdue any mineral either, not good either.

Andrea

 
Sponsors Lightbulb
   
Old 09-10-2004, 12:50 PM   #3
Senior Veteran
(female)
 
Join Date: Sep 2003
Location: WV
Posts: 697
snodove HB User
Re: Potassium Citrate

Hi Carla, I posted to you on the kidney stone board. I agree with Andrea, You gotta be very careful. I am learning that out the hard way. Between the uro doctor's nurse... lol Oh we wont' even go there. He is a good doctor I feel but I think his nurse is well perhaps up to par. I know from what I have gathered there is a real balance here and if you don't have it you can get stones from alot of different things. I have cal. ox stones and I have cut back on greens and other foods with oxidate in them. Calcium some but not as much. I did that for yrs and then they found out that that makes stones worse. Go figure. lol afer 5 or so more stones. lol
Take care and I hope you can talk to you doctor. Oh, and the potassium gave me the poops at first but since I have IBS I was glad in a way. It levels out after a bit.. and it will stop.
Polly

Last edited by snodove; 09-10-2004 at 12:52 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Managing anemia and general pain due to isotretinoin; how can I get more potassium? hmj211 Chronic Fatigue 2 03-19-2010 08:12 PM
Gitelman's syndrome or low potassium beth67 Kidney Disorders 141 10-17-2009 04:29 PM
after taking potassium citrate? kwadsworth Pain Management 0 03-13-2009 02:36 PM
Anyone taking Potassium Citrate for Kidney Stones? nora01 Kidney Disorders 5 06-14-2007 12:42 PM
Potassium Citrate PikaB Osteoporosis 3 10-15-2006 07:56 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:51 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!